MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60NFPS30
Medical Device Problem Codes Material Puncture/Hole (1504); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Insufficient Information (4580); Upper Respiratory Tract Injury (4599)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a mhra notification that while is use with a patient, a wire was protruding from an internal aspect of tracheal tube.Also found was a hole in the back on internal aspect of tube.No adverse effects have been reported at this time.
 
Additional Manufacturer Narrative
Other, other text: b3: date of event, d4: lot number, expiration date, and h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Additional information was received confirming the tube had been in patient use when the error was noted.The tube was about to be repassed into the patient after coming out.It had been cleaned 1 week prior.The patient did experience some airway deterioration including bleeding which required an intensive care stay, however, the reporter was unsure as to whether this was due to this tube directly or other external factors.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.No product or photos were returned therefore no device analysis could be completed.A device history record (dhr) review could not be performed as the lot number was unknown.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
BIVONA FLEXTEND PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17211065
Report Number3012307300-2023-06713
Device Sequence Number6391297
Product Code JOH
UDI-Device Identifier15021312516685
UDI-Public15021312516685
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number60NFPS30
Device Catalogue Number60NFPS30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/01/2023
01/17/2024
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/16/2023
02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown